MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX15 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX15 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW30
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the reported information.An adult patient with peripheral cannulation and assisted venous drainage had been on pump support for three hours.The medical team was preparing to wean the patient from the pump when the oxygenator began to foam, causing the tubing to pop out.The oxygenator became pressurized, releasing bubbles into the arterial line.The oxygenator was replaced, and retrograde perfusion was performed to remove the bubbles that had entered.The patient's condition was already poor, and he did not survive.There had been a change of operating room, and communication indicated that the wall outlets were malfunctioning.They were pressurizing due to water accumulation or blowing air instead of aspirating.This was believed to have caused the device malfunction.The user assumed that the bleeding issue was related to a problem with the air intakes rather than proper aspiration.The oxygenator was replaced, which added approximately five minutes to the procedure.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: distributor.G4: 510(k) no.: k130520.The actual device was not available; therefore, the actual device will not be returned for evaluation.No anomaly was found in the manufacturing record and the shipping inspection record.No similar complaint was received regarding the involved product code and lot.Based on the investigation results, no anomaly was found in the manufacturing records.Since the actual device could not be confirmed, it was not possible to clarify the cause of the occurrence.Relevant instructions for use (ifu) reference: the ifu (capiox fx15) of ashitaka factory has the following warnings and caution regarding air mixing: "pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase." "the gas flow rate should not exceed 15l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase." (b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section a3a.Sex and h1.Male was inadvertently submitted in section a3b., the patient sex could not be obtained.The initial mdr captured "death" in section h1; however, "serious injury" is correct.

Brand Name
CAPIOX FX15 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key23646828
Report Number9681834-2025-00221
Device Sequence Number17349198
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public(01)04987350701169(17)271031(10)241119
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW30
Device Catalogue NumberCX*FX15RW30
Device Lot Number241119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale